Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Apr 3, 2012, 2:51 PM MDT for 12 counties in Montana. It took effect at Apr 4, 2012, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2012, 2:51 PM MDT (20:51 UTC)
- In effect from
- Apr 4, 2012, 9:00 AM MDT
- Expired
- Apr 4, 2012, 8:35 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530 WWUS85 KGGW 032051 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 251 PM MDT TUE APR 3 2012 .VERY WARM AIRMASS AHEAD OF A COLD FRONT ON WEDNESDAY WILL LEAD TO HIGH FIRE DANGER WITH LOW RELATIVE HUMIDITY... DRY FUELS... AND GUSTY SOUTHEAST WINDS. MTZ120-122-134>137-040800- /O.UPG.KGGW.FW.A.0009.120404T1500Z-120405T0300Z/ /O.NEW.KGGW.FW.W.0010.120404T1500Z-120405T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 251 PM MDT TUE APR 3 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122... 134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
768 WWUS85 KGGW 040925 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 325 AM MDT WED APR 4 2012 .VERY WARM AIRMASS AHEAD OF A COLD FRONT TODAY WILL LEAD TO HIGH FIRE DANGER WITH LOW RELATIVE HUMIDITY... DRY FUELS... AND GUSTY SOUTHEAST WINDS. MTZ120-122-134>137-042200- /O.CON.KGGW.FW.W.0010.120404T1500Z-120405T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 325 AM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
019 WWUS85 KGGW 042045 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 245 PM MDT WED APR 4 2012 .VERY WARM AIRMASS AHEAD OF A COLD FRONT TODAY WILL LEAD TO HIGH FIRE DANGER WITH LOW RELATIVE HUMIDITY... DRY FUELS... AND GUSTY SOUTHEAST WINDS. MTZ120-122-134>137-050300- /O.CON.KGGW.FW.W.0010.000000T0000Z-120405T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 245 PM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
472 WWUS85 KGGW 050235 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MDT WED APR 4 2012 MTZ120-122-134>137-050345- /O.CAN.KGGW.FW.W.0010.000000T0000Z-120405T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 835 PM MDT WED APR 4 2012 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. WINDS CONTINUE TO DIMINISH ACROSS THE AREA THIS EVENING AND RELATIVE HUMIDITY IS RECOVERING QUICKLY OVER THE REGION. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Apr 3, 8:55 AM MDT, 5 hours 56 minutes earlier.
Area forecast discussion, Apr 3, 8:55 AM MDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 855 AM MDT TUE APR 3 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... CURRENT FORECAST ON TRACK WITH ONLY SOME MINOR TWEAKS FOR THE UPDATE. HIGH PRESSURE OVER EASTERN MONTANA MOVING INTO NORTH DAKOTA THIS MORNING. LEE TROF DEVELOPING OVER CENTRAL MONTANA AND WINDS GOING AROUND TO THE SOUTHEAST EXPECTED TO INCREASE A LITTLE OVER THE WESTERN ZONES DURING THE AFTERNOON. WIND SPEEDS WILL BE MARGINAL FOR LAKE WIND ADVISORY...BUT MORE LIKELY TO REACH CRITERIA OVER THE WESTERN END OF THE LAKE. EBERT PREVIOUS SHORT TERM DISCUSSION...SYNOPTIC SET UP...SPLIT FLOW IS PRESENT ACROSS THE CENTER OF THE US WITH THE TROUGH OVER NEW MEXICO/COLORADO AND A RIDGE RUNNING FROM MONTANA UP INTO NORTHERN ALBERTA. FURTHER WEST A LARGE TROUGH LIES OFF THE COAST OF THE PACIFIC NORTHWEST AND BRITISH COLUMBIA WHILE A SMALLER RIDGE SITS JUST SOUTH OF THE ALEUTIAN ISLANDS. TODAY THROUGH WEDNESDAY... THE PACIFIC TROUGH WILL STEP ONSHORE AND BEGIN PRESSING AGAINST THE OVERHEAD RIDGE AMPLIFYING IT AND COMPRESSING/WARMING AIR OVERHEAD. THIS WILL LEAD TO A WARMING TREND TODAY THROUGH TOMORROW. A LEE SIDE SURFACE TROUGH SHOULD SET UP ALONG THE FRONTRANGE AND ACCELERATE WINDS OUT OF THE SOUTH BY WEDNESDAY. ALREADY LOW RHS ALONG WITH THE STRONGER WINDS HAS FORCED A FIRE WEATHER WATCH FOR THE WHOLE OF NORTHEAST MONTANA IN RESPONSE DURING THE DAY. SOUTHWESTERN FLOW JUST AHEAD OF THE RIDGE ALSO MAY ALLOW FOR SOME WEAK THUNDERSTORM DEVELOPMENT DURING THE EVENING HOURS AND OUTFLOW PROBLEMS DUE TO A DRY WELL MIXED ATMOSPHERE THAT COULD GENERATE... THOUGH LATE IN THE WATCH... STRONG RANDOM DIRECTIONAL WIND SHIFTS. WILL NEED TO KEEP EYE ON ANY VIRGA AND RADAR ECHOS LATE WEDNESDAY. WEDNESDAY NIGHT THROUGH THURSDAY... THE COLD FRONT ASSOCIATED WITH THE TROUGH PASSAGE WILL REACH EASTERN MONTANA AND STALL ALONG THE BORDER FOR A TIME. THIS WILL CREATE A TEMPERATURE GRADIENT ACROSS THE AREA AND COULD PROVIDE A SLIGHT FOCUS FOR LIFT. TEMPERATURES ARE ALSO EXPECTED TO COOL... BUT PERHAPS NOT IN THE MOST DRAMATIC OF FASHIONS AS MIXING BEHIND THE FRONT MAY INITIALLY WARM CONDITIONS. THE MOST NOTICEABLE CHARACTERISTIC OF THE FRONT WILL THE WINDS SHIFT WHICH MOVES FROM SOUTH TO THE WEST RATHER FAST BEFORE THE FRONT STALLS OUT. CHANGES ON THURSDAY ARE BOUNCING A ROUND A BIT IN THE GRIDS BUT THIS IS BASED ON HOW MUCH QPF THE FRONT WILL BE CAPABLE OF PRODUCING AND THEREFORE HOW AND WHEN IT WILL TAP INTO MOISTURE. CURRENTLY LEANING TOWARD A DRIER PASSAGE INITIALLY THURSDAY. BUT THIS COULD CHANGE BACK IN FUTURE RUNS. GAH .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... A SLOW MOVING COLD FRONT WILL BECOME STATIONARY NEAR THE MONTANA/DAKOTA BORDER THURSDAY NIGHT AND FRIDAY. THE FRONT WILL BE PARALLEL TO THE SOUTHERLY FLOW ALOFT. MODEL ARE IN GOOD AGREEMENT BRINGING IN A SERIES OF SHORTWAVES THURSDAY NIGHT THAT WILL BE AHEAD OF A STRONGER SHORTWAVE TROUGH THAT WILL BE ROTATING AROUND AN UPPER LOW CENTERED IN ALBERTA. THE SHORTWAVE MOVES THROUGH EASTERN MONTANA ON FRIDAY. WILL CONTINUE TO TREND CHANCE OF PRECIP UP WHICH NOW PUT MUCH OF THE FORECAST INTO LIKELY POPS FOR THURSDAY NIGHT AND FRIDAY. PRECIP TYPE WILL BE TRICKY AS TEMPERATURES ARE FORECASTED TO COOL OFF ENOUGH THURSDAY NIGHT AND FRIDAY FOR MANY AREAS TO CHANGE FROM RAIN TO SNOW AND POSSIBLY RECEIVE ACCUMULATING SNOW. WILL HIGHLIGHT THIS IN A HAZARDOUS WEATHER OUTLOOK. THE WAVE WILL PUSH THE FRONT TO THE EAST FRIDAY NIGHT DIMINISHING THE CHANCES OF PRECIP. A BROAD UPPER TROUGH LINGERS OVER MONTANA THROUGH THE WEEKEND WITH AN UPPER LOW REMAINING OVER ALBERTA. WILL LINGER A SLIGHT CHANCE OF RAIN OR SNOW ON SATURDAY. MODELS EVENTUALLY MOVE THE UPPER LOW TO THE EAST ON SUNDAY WITH ONE MORE SHORTWAVE MOVING THROUGH THE AREA BEFORE TURNING THE FLOW ALOFT TO THE NORTHWEST FOR EARLY NEXT WEEK. UPPER RIDGE BUILDS OVER THE WEST COAST ON SUNDAY AND BUILDS INTO MONTANA EARLY NEXT WEEK WITH DRY WEATHER. NORTHWEST FLOW ALOFT OVER EASTERN MONTANA WILL KEEP TEMPERATURES AT OR BELOW NORMAL. FORRESTER && .AVIATION... VFR WITH CLEAR SKIES. LIGHT AND VARIABLE WINDS EARLY THIS MORNING WILL BECOME SOUTHEAST BY 9 AM (15Z) AND INCREASE TO 15 TO 20 KNOTS BY NOON (18Z) THE SOUTHEAST WINDS WILL DIMINISH TO AROUND 10 KNOTS THIS EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MTZ120-122-134>137. LAKE WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 3, 4:00 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 400 AM MDT TUE APR 3 2012 MTZ016>027-059>062-041000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 400 AM MDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY EXISTS FROM NOON TODAY THROUGH 8 PM THIS EVENING FOR SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING TO WEDNESDAY EVENING FOR A COMBINATION OF STRONG GUSTY SOUTH WINDS OF 20 TO 35 MPH WITH AND LOW RELATIVE HUMIDITY NEAR 15 PERCENT. COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY WITH MUCH COOLER TEMPERATURES. THERE WILL BE A GOOD CHANCE OF RAIN OR RAIN AND SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE SLOW MOVING STORM SYSTEM IMPACTS THE AREA. THERE IS A POTENTIAL FOR ACCUMULATING SNOW IN HIGHER ELEVATION AREAS LIKE THE LITTLE ROCKY MOUNTAINS OF SOUTHWEST PHILLIPS COUNTY AND NEAR THE CANADIAN BORDER. THE TIMING AND TRACK OF THE SYSTEM REMAINS UNCERTAIN AT THIS TIME. STAY TUNED FOR FURTHER UPDATES AS THE TRACK OF STORM SYSTEM COMES INTO BETTER FOCUS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:39 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 41 hr |
| Apr 3, 3:55 AM MDT | Fire Weather Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 11 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.